JournalsifbVol. 14, No. 4pp. 455–485

A semi-Lagrangian scheme for mean curvature motion with nonlinear Neumann conditions

  • Yves Achdou

    Université Paris Diderot, France
  • Maurizio Falcone

    Università di Roma La Sapienza, Italy
A semi-Lagrangian scheme for mean curvature motion with nonlinear Neumann conditions cover
Download PDF

Abstract

A numerical method for mean curvature motion in bounded domains with nonlinear Neumann boundary conditions is proposed and analyzed. It consists of a semi-Lagrangian scheme in the main part of the domain as proposed by Carlini, Falcone and Ferretti, combined with a finite difference scheme in small layers near the boundary to cope with the boundary condition. The consistency of the new scheme is proved for nonstructured triangular meshes in dimension two. The monotonicity of a regularized version of the scheme with some additional vanishing artificial viscosity is studied. Details on the implementation are given. Numerical tests are presented.

Cite this article

Yves Achdou, Maurizio Falcone, A semi-Lagrangian scheme for mean curvature motion with nonlinear Neumann conditions. Interfaces Free Bound. 14 (2012), no. 4, pp. 455–485

DOI 10.4171/IFB/288